Alert archive / North Carolina / Gale Warnings in 2011
Gale Warning 1, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this gale warning at Jan 7, 2011, 3:52 PM EST. It took effect at Jan 7, 2011, 7:00 PM EST. It was in force for 26 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 7, 2011, 3:52 PM EST (20:52 UTC)
- In effect from
- Jan 7, 2011, 7:00 PM EST
- Expired
- Jan 8, 2011, 9:16 PM EST
- In force
- 26 hr
- Issued by
- NWS Newport/Morehead City, NC
The text
As transmitted, in the capitals the NWS used until 2016.
501 WHUS72 KMHX 072052 MWWMHX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 352 PM EST FRI JAN 7 2011 ...GALE CONDITIONS ARE EXPECTED ACROSS THE COASTAL WATERS SOUTH OF OCRACOKE TONIGHT. WINDS DIMINISH TO SMALL CRAFT ADVISORY LEVELS THEN GALE CONDITIONS ARE EXPECTED FOR ALL OF THE COASTAL WATERS INCLUDING PAMLICO SOUND SATURDAY AFTERNOON AND SATURDAY NIGHT. SMALL CRAFT ADVISORY CONDITIONS ARE EXPECTED FOR THE ALBEMARLE SOUND SATURDAY AFTERNOON AND SATURDAY NIGHT. WINDS AND SEAS DIMINISH BELOW SMALL CRAFT ADVISORY LEVELS ON SUNDAY... .SEAS WILL BUILD FROM 7 TO 10 FT AHEAD OF AN APPROACHING SURFACE LOW SOUTH OF CAPE HATTERAS TONIGHT AND CONTINUE THROUGH SATURDAY NIGHT. SEAS WILL BUILD FROM 6 TO 9 FT ACROSS THE REMAINDER OF THE COASTAL WATERS SATURDAY AND CONTINUE SATURDAY NIGHT BEHIND A COLD FRONT. THE FRONT WILL CROSS THE WATERS LATE TONIGHT. A TIGHT PRESSURE GRADIENT WILL CONTINUE OVER THE WATERS THROUGH MUCH OF THE WEEKEND WITH WINDS 20 TO 30 KNOTS AND FREQUENT GUSTS TO GALE FORCE ACROSS MUCH OF THE AREA. AMZ152-154-080500- /O.UPG.KMHX.SC.Y.0002.110108T0000Z-110109T1800Z/ /O.NEW.KMHX.GL.W.0001.110108T1800Z-110109T0900Z/ S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM- S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY- 352 PM EST FRI JAN 7 2011 ...GALE WARNING IN EFFECT FROM 1 PM SATURDAY TO 4 AM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 1 PM SATURDAY TO 4 AM EST SUNDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. * WINDS: WINDS OF 20 TO 25 KNOTS ARE EXPECTED FROM THIS EVENING THROUGH SATURDAY MORNING...THEN TO 25 TO 30 KNOTS WITH FREQUENT GUSTS TO GALE FORCE THROUGH SATURDAY NIGHT. WINDS WILL DIMINISH TO 15 TO 20 KNOTS WITH FREQUENT GUSTS TO 25 KNOTS BY MIDDAY SUNDAY. * SEAS: SEAS WILL BUILD TO 6 TO 9 FEET ON SATURDAY...THEN SUBSIDE TO 4 TO 6 FEET ON SUNDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ AMZ156-080500- /O.UPG.KMHX.SC.Y.0002.110108T0000Z-110109T1600Z/ /O.NEW.KMHX.GL.W.0001.110108T0000Z-110109T0900Z/ S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM- 352 PM EST FRI JAN 7 2011 ...GALE WARNING IN EFFECT FROM 7 PM THIS EVENING TO 4 AM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 4 AM EST SUNDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. * WINDS: WINDS WILL INCREASE TO 25 TO 30 KNOTS WITH WIND GUSTS TO 40 KNOTS TONIGHT THEN DIMINISH TO 15 TO 20 KNOTS SATURDAY MORNING. WINDS WILL INCREASE AGAIN TO 25 TO 30 KNOTS WITH FREQUENT GUSTS TO GALE FORCE SATURDAY AFTERNOON AND SATURDAY NIGHT. WINDS DIMINISH TO 15 TO 20 KNOTS WITH FREQUENT GUSTS TO 25 KNOTS EARLY SUNDAY MORNING. * SEAS: SEAS WILL BUILD TO 6 TO 10 FEET THIS EVENING CONTINUING SATURDAY ...THEN SUBSIDE TO 4 TO 6 FEET SATURDAY NIGHT INTO SUNDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ AMZ158-080500- /O.UPG.KMHX.SC.Y.0002.110108T0000Z-110109T0900Z/ /O.NEW.KMHX.GL.W.0001.110108T0000Z-110109T0900Z/ S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM- 352 PM EST FRI JAN 7 2011 ...GALE WARNING IN EFFECT FROM 7 PM THIS EVENING TO 4 AM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 4 AM EST SUNDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. * WINDS: WINDS WILL INCREASE TO 25 TO 30 KNOTS WITH WIND GUSTS TO 40 KNOTS TONIGHT THEN DIMINISH TO 15 TO 20 KT SATURDAY MORNING. WINDS WILL INCREASE TO 25 TO 30 KNOTS WITH FREQUENT GUSTS TO GALE FORCE SATURDAY AFTERNOON AND SATURDAY NIGHT. WINDS DIMINISH TO 15 TO 20 KNOTS WITH FREQUENT GUSTS TO 25 KNOTS EARLY SUNDAY MORNING. * SEAS: SEAS WILL BUILD TO 6 TO 10 FEET THIS EVENING CONTINUING SATURDAY ...THEN SUBSIDE TO 4 TO 6 FEET SATURDAY NIGHT INTO SUNDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. $$ AMZ135-150-080500- /O.UPG.KMHX.SC.Y.0002.110108T1700Z-110109T1600Z/ /O.NEW.KMHX.GL.W.0001.110108T1800Z-110109T0900Z/ PAMLICO SOUND- S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM- 352 PM EST FRI JAN 7 2011 ...GALE WARNING IN EFFECT FROM 1 PM SATURDAY TO 4 AM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 1 PM SATURDAY TO 4 AM EST SUNDAY. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. * WINDS: WINDS OF 25 TO 30 KNOTS WITH FREQUENT GUSTS TO GALE FORCE ARE EXPECTED SATURDAY AFTERNOON AND SATURDAY NIGHT...THEN DIMINISH TO 15 TO 20 KNOTS WITH FREQUENT GUSTS TO 25 KNOTS ON SUNDAY. * WAVES: SEAS OF 4 TO 7 FEET EXPECTED SATURDAY INTO SUNDAY ACROSS THE NORTHERN COASTAL WATERS. WAVES WILL BUILD TO 2 TO 4 FEET ACROSS THE PAMLICO SOUND WITH HIGHER WAVES ACROSS THE EASTERN HALF SATURDAY THROUGH SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ AMZ130-080500- /O.NEW.KMHX.SC.Y.0003.110108T1800Z-110109T0900Z/ ALBEMARLE SOUND- 352 PM EST FRI JAN 7 2011 ...SMALL CRAFT ADVISORY IN EFFECT FROM 1 PM SATURDAY TO 4 AM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 1 PM SATURDAY TO 4 AM EST SUNDAY. * WINDS: WINDS OF 20 TO 25 KNOTS ARE EXPECTED SATURDAY AFTERNOON AND SATURDAY NIGHT...THEN DIMINISH TO 15 TO 20 KNOTS ON SUNDAY. * WAVES: WAVES WILL BUILD TO 2 TO 3 FEET ACROSS THE ALBEMARLE SOUND ON SATURDAY CONTINUING SATURDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
4 follow-up statements
585 WHUS72 KMHX 080249 MWWMHX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 949 PM EST FRI JAN 7 2011 AMZ156-158-081100- /O.CAN.KMHX.GL.W.0001.000000T0000Z-110109T0900Z/ /O.EXB.KMHX.SC.Y.0003.110108T0249Z-110109T1200Z/ S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM- S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM- 949 PM EST FRI JAN 7 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 7 AM EST SUNDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 7 AM EST SUNDAY. THE GALE WARNING HAS BEEN CANCELLED. * WINDS: WEST WINDS WILL INCREASE TO 20 TO 25 KNOTS TONIGHT AND CONTINUE THROUGH SATURDAY NIGHT. SOME GUSTS TO 30 KNOTS WILL BE POSSIBLE ESPECIALLY OVER THE OUTER WATERS. * WAVES: WAVES WILL BUILD TO 5 TO 8 FEET LATE TONIGHT AND SATURDAY...THEN DROP BELOW 6 FT SATURDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ135-150-152-154-081100- /O.CON.KMHX.GL.W.0001.110108T1800Z-110109T0900Z/ PAMLICO SOUND- S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM- S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM- S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY- 949 PM EST FRI JAN 7 2011 ...GALE WARNING REMAINS IN EFFECT FROM 1 PM SATURDAY TO 4 AM EST SUNDAY... A GALE WARNING REMAINS IN EFFECT FROM 1 PM SATURDAY TO 4 AM EST SUNDAY. * WINDS: WINDS OF 25 TO 30 KNOTS WITH FREQUENT GUSTS TO 35 KNOTS ARE EXPECTED SATURDAY AFTERNOON AND SATURDAY NIGHT... THEN DIMINISH TO 15 TO 20 KNOTS WITH FREQUENT GUSTS TO 25 KNOTS ON SUNDAY. * WAVES: SEAS WILL BUILD TO 5 TO 7 FEET NORTH...TO 7 TO 10 FEET CENTRAL WATERS SATURDAY...THEN SLOWLY DROP BELOW 6 FEET SUNDAY. WAVES ON THE PAMLICO SOUND WILL REACH 3 TO 4 FEET SATURDAY AFTERNOON AND EVENING THEN SLOWLY DIMINISH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ AMZ130-081100- /O.CON.KMHX.SC.Y.0003.110108T1800Z-110109T0900Z/ ALBEMARLE SOUND- 949 PM EST FRI JAN 7 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 PM SATURDAY TO 4 AM EST SUNDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 1 PM SATURDAY TO 4 AM EST SUNDAY. * WINDS: WINDS OF 20 TO 25 KNOTS ARE EXPECTED SATURDAY AFTERNOON AND SATURDAY NIGHT...THEN DIMINISH TO 15 TO 20 KNOTS ON SUNDAY. * WAVES: WAVES WILL BUILD TO 2 TO 3 FEET ACROSS THE ALBEMARLE SOUND ON SATURDAY CONTINUING SATURDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
134 WHUS72 KMHX 080913 MWWMHX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 413 AM EST SAT JAN 8 2011 AMZ135-150-152-154-081715- /O.EXT.KMHX.GL.W.0001.110108T2200Z-110109T0900Z/ PAMLICO SOUND- S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM- S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM- S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY- 413 AM EST SAT JAN 8 2011 ...GALE WARNING NOW IN EFFECT FROM 5 PM THIS AFTERNOON TO 4 AM EST SUNDAY... THE GALE WARNING IS NOW IN EFFECT FROM 5 PM THIS AFTERNOON TO 4 AM EST SUNDAY. * WINDS: WINDS WILL INCREASE TO 25 TO 30 KNOTS WITH FREQUENT GUSTS TO 35 KNOTS LATE THIS AFTERNOON THROUGH TONIGHT...THEN DIMINISH TO 15 TO 25 KNOTS SUNDAY. GUSTS TO 30 KNOTS ARE POSSIBLE SUNDAY MORNING. * WAVES: SEAS WILL BUILD TO 5 TO 7 FEET NORTH...TO 6 TO 8 FEET CENTRAL WATERS THIS AFTERNOON...THEN SLOWLY SUBSIDE BELOW 6 FEET LATE SUNDAY NIGHT. WAVES ON THE PAMLICO SOUND WILL PEAK AROUND 3 TO 4 FEET TONIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ AMZ156-158-081715- /O.EXT.KMHX.SC.Y.0003.000000T0000Z-110109T1500Z/ S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM- S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM- 413 AM EST SAT JAN 8 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 10 AM EST SUNDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 10 AM EST SUNDAY. * WINDS: WINDS WILL INCREASE TO 20 TO 25 KNOTS THIS AFTERNOON... THEN TO 20 TO 30 KNOTS TONIGHT. WINDS WILL GRADUALLY DIMINISH TO 10 TO 20 KNOTS SUNDAY AFTERNOON * WAVES: SEAS WILL BUILD TO 5 TO 8 FEET TODAY AND PEAK THIS EVENING...THEN WILL DROP TO BELOW 6 FT EARLY SUNDAY MORNING. HIGHEST SEAS WILL OCCUR ACROSS THE OUTER PORTIONS OF THE WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ130-081715- /O.EXT.KMHX.SC.Y.0003.110108T1800Z-110109T1500Z/ ALBEMARLE SOUND- 413 AM EST SAT JAN 8 2011 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 AM EST SUNDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 AM EST SUNDAY. * WINDS: WINDS WILL INCREASE TO 20 TO 25 KNOTS THIS AFTERNOON AND CONTINUE INTO SUNDAY MORNING. GUSTS TO 30 KT WILL BE LIKELY TONIGHT. WINDS GRADUALLY DIMINISH TO 15 TO 20 KNOTS ON SUNDAY. * WAVES: WAVES WILL BUILD TO 2 TO 3 FEET ACROSS THE ALBEMARLE SOUND TODAY AND CONTINUE THROUGH SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
277 WHUS72 KMHX 082044 MWWMHX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 344 PM EST SAT JAN 8 2011 AMZ135-090300- /O.EXT.KMHX.GL.W.0001.110108T2200Z-110109T0300Z/ PAMLICO SOUND- 344 PM EST SAT JAN 8 2011 ...GALE WARNING NOW IN EFFECT UNTIL 10 PM EST THIS EVENING... THE GALE WARNING IS NOW IN EFFECT UNTIL 10 PM EST THIS EVENING. * WINDS: NORTHWEST WINDS 25 TO 30 KNOTS WITH FREQUENT GUSTS TO 35 KNOTS ARE EXPECTED THROUGH THIS EVENING...DIMINISHING TO 20 TO 25 KNOTS OVERNIGHT. * WAVES: WAVES WILL BE 3 TO 4 FEET THIS EVENING...SUBSIDING TO 2 TO 3 FT OVERNIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ AMZ150-152-154-090900- /O.CON.KMHX.GL.W.0001.110108T2200Z-110109T0900Z/ S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM- S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM- S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY- 344 PM EST SAT JAN 8 2011 ...GALE WARNING REMAINS IN EFFECT UNTIL 4 AM EST SUNDAY... A GALE WARNING REMAINS IN EFFECT UNTIL 4 AM EST SUNDAY. * WINDS: NORTHWEST WINDS OF 25 TO 30 KNOTS WITH FREQUENT GUSTS TO 35 KNOTS LATE ARE EXPECTED THROUGH TONIGHT...DIMINISHING TO 20 TO 25 KNOTS SUNDAY. * WAVES: SEAS OF 4 TO 6 FEET ARE EXPECTED NORTH...WITH 5 TO 8 FEET IN THE CENTRAL WATERS TONIGHT...SLOWLY SUBSIDING BELOW 6 FEET LATE SUNDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ AMZ156-158-090900- /O.CON.KMHX.SC.Y.0003.000000T0000Z-110109T1500Z/ S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM- S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM- 344 PM EST SAT JAN 8 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST SUNDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST SUNDAY. * WINDS: NORTHWEST WINDS 20 TO 25 KNOTS ARE EXPECTED TONIGHT. WINDS WILL GRADUALLY DIMINISH TO 10 TO 20 KNOTS SUNDAY AFTERNOON. * WAVES: SEAS WILL BE 4 TO 6 FEET OVERNIGHT...SUBSIDING BELOW 6 FT SUNDAY MORNING. HIGHEST SEAS WILL OCCUR ACROSS THE OUTER PORTIONS OF THE WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ130-090900- /O.CON.KMHX.SC.Y.0003.000000T0000Z-110109T1500Z/ ALBEMARLE SOUND- 344 PM EST SAT JAN 8 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST SUNDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST SUNDAY. * WINDS: NORTHWEST WINDS 20 TO 25 KNOTS WITH GUSTS TO 30 KT ARE EXPECTED OVERNIGHT INTO SUNDAY MORNING. WINDS WILL GRADUALLY DIMINISH TO 10 TO 15 KNOTS SUNDAY AFTERNOON. * WAVES: WAVES WILL BE TO 2 TO 3 FEET ACROSS THE ALBEMARLE SOUND AND CONTINUE THROUGH SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
632 WHUS72 KMHX 090216 MWWMHX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 916 PM EST SAT JAN 8 2011 AMZ135-091030- /O.CAN.KMHX.GL.W.0001.000000T0000Z-110109T0300Z/ /O.EXA.KMHX.SC.Y.0003.000000T0000Z-110109T1500Z/ PAMLICO SOUND- 916 PM EST SAT JAN 8 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 AM EST SUNDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 10 AM EST SUNDAY. THE GALE WARNING HAS BEEN CANCELLED. * WINDS: NORTHWEST WINDS 20 TO 30 KNOTS ARE EXPECTED TONIGHT. WINDS WILL GRADUALLY DIMINISH TO 10 TO 20 KNOTS SUNDAY AFTERNOON. * WAVES: WAVES WILL CONTINUE AROUND 3 FEET INTO SUNDAY MORNING BEFORE SUBSIDING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ150-152-154-091030- /O.CAN.KMHX.GL.W.0001.000000T0000Z-110109T0900Z/ /O.EXB.KMHX.SC.Y.0003.000000T0000Z-110110T0900Z/ S OF CURRITUCK BEACH LIGHT TO OREGON INLET NC OUT 20 NM- S OF OREGON INLET TO CAPE HATTERAS NC OUT 20 NM- S OF CAPE HATTERAS TO OCRACOKE INLET NC OUT 20 NM INCLUDING THE MONITOR NATIONAL MARINE SANCTUARY- 916 PM EST SAT JAN 8 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 AM EST MONDAY... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 4 AM EST MONDAY. THE GALE WARNING HAS BEEN CANCELLED. * WINDS: NORTHWEST WINDS OF 25 KNOTS WITH GUSTS TO 30 KNOTS WILL CONTINUE TONIGHT...WINDS WILL DIMINISH TO 15 TO 20 KNOTS BY SUNDAY EVENING. * WAVES: SEAS OF 5 TO 8 FEET TONIGHT WILL SLOWLY DIMINISH TO LESS THAN 6 FT LATE SUNDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ156-158-091030- /O.CON.KMHX.SC.Y.0003.000000T0000Z-110109T1500Z/ S OF OCRACOKE INLET TO CAPE LOOKOUT NC OUT 20 NM- S OF CAPE LOOKOUT TO N OF SURF CITY NC OUT 20 NM- 916 PM EST SAT JAN 8 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST SUNDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST SUNDAY. * WINDS: NORTHWEST WINDS 20 TO 30 KNOTS ARE EXPECTED TONIGHT. WINDS WILL GRADUALLY DIMINISH TO 10 TO 20 KNOTS SUNDAY AFTERNOON. * WAVES: SEAS WILL BE 4 TO 6 FEET OVERNIGHT...SUBSIDING BELOW 6 FT BY SUNDAY AFTERNOON. HIGHEST SEAS WILL OCCUR ACROSS THE OUTER PORTIONS OF THE WATERS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ AMZ130-091030- /O.CON.KMHX.SC.Y.0003.000000T0000Z-110109T1500Z/ ALBEMARLE SOUND- 916 PM EST SAT JAN 8 2011 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST SUNDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST SUNDAY. * WINDS: NORTHWEST WINDS AROUND 25 KNOTS WILL CONTINUE INTO SUNDAY MORNING. WINDS WILL GRADUALLY DIMINISH TO 15 KNOTS SUNDAY AFTERNOON. * WAVES: WAVES WILL BE TO 2 TO 3 FEET THROUGH SUNDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 25 TO 33 KNOTS AND/OR SEAS OF 6 FT OR GREATER ARE EXPECTED TO PRODUCE HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this gale warning went out at Jan 7, 2:17 PM EST, 1 hour 35 minutes earlier.
Area forecast discussion, Jan 7, 2:17 PM EST, 1 hour 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
217 PM EST FRI JAN 7 2011
.SYNOPSIS...
LOW PRESSURE APPROACHES FROM THE SOUTHWEST AND MOVES ACROSS THE
AREA TONIGHT. COLD HIGH PRESSURE WILL BUILD IN FROM THE NORTHWEST
SATURDAY THROUGH SUNDAY. LOW PRESSURE WILL APPROACH FROM THE
SOUTHWEST LATE SUNDAY NIGHT AND MONDAY...THEN MOVE NORTHEAST
OFFSHORE OF THE COAST MONDAY NIGHT AND TUESDAY. COLD HIGH PRESSURE
WILL BUILD IN FROM THE WEST WEDNESDAY THROUGH FRIDAY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
AS OF 1100 AM FRIDAY...MOSTLY HIGH LEVEL BUT INCREASINGLY OPAQUE
CLOUDS COVER EASTERN NC LATE THIS MORNING IN ADVANCE OF A SERIES
OF MID LEVEL PERTURBATIONS FORECAST TO CROSS THE REGION AS THEY
ROTATE AROUND AROUND AN ENERGETIC EASTERN UPPER GYRE DURING THE
NEXT 24 HOURS. THE MID LEVEL ENERGY WILL EVENTUALLY SPAWN A SURFACE
LOW OVER WESTERN SC LATE TODAY WHICH WILL THEN MOVE RAPIDLY ENE
ALONG THE NC/SC LINE THIS EVENING THEN OFF THE SOUTHEAST NC
COAST AFTER 06Z. THE CLOUDS WILL CONTINUE TO THICKEN AND LOWER
TODAY WHICH WILL INHIBIT SURFACE WARMING BY MID AFTERNOON. THUS HAVE
LOWERED TEMPS INLAND ABOUT 2 DEGREES TO THE MIDDLE 40S TO ACCOUNT
FOR THIS. DOUBT ANY PRECIPITATION OCCURS PRIOR TO 00Z DUE TO THE
DRY SUB CLOUD ATMOSPHERE.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH SUNDAY/...
THE 00Z MODEL SUITE HAS COME IN A BIT WETTER WITH THE SYSTEM TO
AFFECT THE AREA TONIGHT. THIS QUICK MOVING CLIPPER WILL LIKELY
RESULT IN A LIGHT SNOW ACCUMULATION WITH THE HIGHEST SNOWFALL
TOTALS EXPECTED ACROSS NORTHERN AREAS AND HAVE ISSUED AN ADVISORY
FOR AREAS MAINLY ALONG AND NORTH OF ROUTE 264. FCST AMOUNTS IN THE
ADVISORY ARE GENERALLY AROUND AN INCH WITH LESSER AMOUNTS AS YOU
GO SOUTH OF THE AREA WITH ONLY A LIGHT DUSTING IF ANYTHING ALONG
SOUTH COASTAL AREAS.
THE NAM LOWER CRITICAL THICKNESS VALUES WERE PREFERRED GIVEN THE
POTENTIAL FOR EVAPORATIONAL COOLING AS THE PCPN BEGINS TO FALL
DURING THE EARLY EVE ACRS INLAND AREAS THEN SPREADING TO THE COAST
BY AROUND MIDNIGHT. WUD NOT BE SURPRISED IF SOME ISOLATED HIGHER
TOTALS RESULT AS A SWATH OF STRONG 850-700MB FRONTOGENETIC
FORCING MOVES NE ACRS THE AREA BRINGING A POTENTIAL FOR A HEAVY
PCPN BAND TO SET UP. OF COURSE THE LOW LEVEL THERMAL STRUCTURE
WILL BE THE KEY TO WHAT PTYPE FALLS WHICH RIGHT NOW POINTS TO
NORTHERN AREAS AS HAVING THE BEST CHANCE OF SEEING A PERIOD OF
HEAVIER (ALBEIT BRIEF) SNOWFALL.
PCPN TAPERS OFF TO FLURRIES OR SPRINKLES ALONG THE COAST BY
SUNRISE SAT AS THE QUICK HITTING SHORT WAVE PUSHES OFFSHORE BUT
TRAVEL PROBLEMS WILL LINGER THRU SATURDAY MORNING WITH TEMPS
SLOWLY RISING ABV FREEZING THRU THE MID MORN. TEMPS REACH INTO
THE LOW TO MID 40S SAT AFTN WHICH WILL HELP WITH MELTING OF SNOW
BUT REFREEZING SAT NIGHT MAY CAUSE BLACK ICE ISSUES INTO SUNDAY
MORN.
COLD HIGH PRES WILL BUILD IN FROM THE NW OVER THE WEEKEND WITH
DRY WEATHER AND TEMPS REMAINING WELL BELOW NORMAL WITH HIGHS
MOSTLY 40 TO 45.
&&
.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
AS OF 2 PM THURSDAY...LOOKS LIKE ACTIVE WEATHER WITH THE
POTENTIAL FOR SOME MORE WINTRY PRECIP LATE SUNDAY NIGHT INTO EARLY
TUE. LOW PRES ASSOC WITH SRN STREAM EXPECTED TO MOVE ALONG NRN
GULF OF MEX EARLY MON THEN NE OFF THE SE CST TUE. LOOKS LIKE
PRECIP WOULD DEVELOP EARLY MON AS WAA BEGINS THEN CONT THRU AT
LEAST MON NIGHT AS THE LOW MOVES NE OFFSHORE OF THE CST. STILL
LOTS OF UNCERTAINTY THIS FAR OUT BUT WITH BOTH GFS AND ECMWF
SHOWING LOW TRACKING SE OF REGION WILL HAVE COLD AIR IN PLACE AND
THREAT FOR WINTRY PRECIP...ESPCLY INLAND. FOR NOW SHOWING MIX
DURING NIGHT/MORNING THEN MOSTLY RAIN DURING THE DAY...HOWEVER
THERE IS THE POTENTIAL FOR SOME SIGNIF FROZEN PRECIP FROM THIS
EVENT. ONCE LOW LIFTS NE LATER TUE EXPECT DRY AND CONT COLD
THROUGH THU AS STRONG HIGH BUILDS IN FROM THE W.
&&
.AVIATION /19Z FRIDAY THROUGH WEDNESDAY/...
AS OF 1255 PM FRIDAY...ENERGY ROUNDING THE BASE OF A STRONG MID/UPPER
LEVEL TROUGH OVER THE GREAT LAKES REGION WILL INCREASE CLOUDS THIS
AFTERNOON/EVENING AND GIVE THE AREA THE POTENTIAL FOR PRECIPITATION
LATE FRIDAY/EARLY SATURDAY MORNING.
THIS AFTERNOON...WINDS WILL CONTINUE OUT OF THE WEST AROUND 8-10KTS
WITH CEILINGS ABOVE VFR (~8KFT) CRITERIA. ANTICIPATE THE CLOUDS TO
LOWER THIS EVENING AS THE ATMOSPHERE BEGINS TO SATURATE WITH A
SHORTWAVE MOVING IN FROM THE NW. BY 03Z...SHOULD SEE PRECIPITATION
MOVING INTO THE REGION. THIS BECOMES TRICKY AS THE THERMAL
STRUCTURE WOULD SUGGEST MOSTLY RAIN FOR THE AREA. HOWEVER...POINTS
WELL INLAND (KPGV) MAY EXPERIENCE A MIX OF RAIN AND SNOW. THE PRECIP
TYPE IS CONDUCIVE TO THE CLOUD COVER DURING THE AFTERNOON WHICH MAY
HOLD TEMPERATURES DOWN A BIT. WHAT IS ALSO IMPORTANT IS THE
CEILINGS WHICH WILL DROP BELOW VFR NEAR THE START OF THE
PRECIPITATION (~03Z) THEN VSBYS BECOMING IFR (~06Z) ESPECIALLY WITH
HEAVIER PRECIPITATION RATES. SOME MODEL GUIDANCE SUGGESTS FOG
FORMATION AFTER 09Z AS THE SYSTEM EXITS...HOWEVER AM NOT SIDING WITH
THIS NOTION SINCE WINDS WILL LIKELY NOT DECOUPLE AND DEW POINT
DEPRESSIONS ARE MUCH TOO HIGH. WINDS WILL INCREASE (GUSTING ABOVE
15KTS) AFTER SUNRISE SATURDAY WITH BOUNDARY LAYER MIXING AND
TIGHTENING OF THE SFC PRESSURE GRADIENT. CEILINGS WILL ALSO LIFT
QUICKLY AFTER THE PRECIPITATION MOVES OFFSHORE WITH ONLY FEW/SCT
DECK AROUND 8KFT.
BEYOND THIS PERIOD...THE ROBUST TROUGH TO THE NORTH BEGINS TO EXIT
TO THE NE SUNDAY ALLOWING SFC HIGH PRESSURE TO THE WEST TO BUILD
INTO THE REGION. WINDS WILL VEER TO THE NORTH AHEAD OF THE NEXT
STORM SYSTEM PROGGED TO IMPACT TAF SITES MONDAY AFTERNOON/EVENING
THROUGH LATE TUESDAY.
&&
.MARINE...
WILL ISSUE GALE WARNING FOR COASTAL WATERS S OF OCRACOKE FOR
TONIGHT. WINDS DIMINISH BELOW GALE STRENGTH ON SAT MORNING BUT
SURGE AGAIN IN THE AFTERNOON THUS THE GALE WARNING WILL CONTINUE
FOR THIS AREA THROUGH SAT NIGHT. WILL ALSO ISSUE GALE WARNING FOR
REMAINING COASTAL WATERS INCLUDING PAMLICO SOUND FOR SAT
AFTERNOON THROUGH SAT NIGHT. SURFACE LOW APPROACHES AND MOVES OFF HAT
AREA WITH A TIGHT PRES GRAD S OF THE LOW OVERNIGHT. EXPECT WLY
WINDS TO INCREASE TO 25 TO 30 KT WITH FREQUENT GUSTS TO GALE FORCE
ESPECIALLY FOR THE OUTER WATERS FROM ABT 02Z THROUGH 10Z. LOW PRES
RAPIDLY DEVELOPS AS IT MOVES NE OFF THE DELMARVA WITH A STRONG
SURGE EXPECTED SAT AFTN. W TO NW WINDS EXPECTED TO INCREASE TO 25
TO 30 KNOTS ACROSS ALL WATERS INCLUDING PAMLICO SOUND WITH
FREQUENT GUSTS TO GALE FORCE. SCA CONDITIONS EXPECTED FOR THE
ALBEMARLE SOUND DURING THIS TIME FRAME THROUGH 09Z SUN. A MODERATE
NW TO N FLOW CONTINUES ON SUN WITH WINDS SEAS FALLING BELOW SCA
LEVELS FOR ALL WATERS CONTINUING MON.
A COMPLEX LOW PRESSURE SYSTEM IS PROGGED TO FORM ACROSS THE NORTHERN
GULF COAST MONDAY AND CROSS THE WATERS JUST OFFSHORE OF THE CAROLINAS
TUESDAY INTO TUESDAY NIGHT. SMALL CRAFT ADVISORIES WILL BE LIKELY
NEEDED FOR THIS SYSTEM A MODERATE PRESSURE GRADIENT THEN SETS UP
BEHIND THE EXITING COASTAL LOW BUT CURRENT MODEL SCENARIO KEEPS
WINDS AND SEAS BELOW SMALL CRAFT ADVISORY CRITERIA WEDNESDAY AND
THURSDAY.
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...WINTER WEATHER ADVISORY FROM 6 PM THIS EVENING TO 7 AM EST
SATURDAY FOR NCZ029-044>047-079>081-091.
MARINE...GALE WARNING FROM 1 PM SATURDAY TO 4 AM EST SUNDAY FOR AMZ135-
150-152-154.
SMALL CRAFT ADVISORY FROM 1 PM SATURDAY TO 4 AM EST SUNDAY FOR
AMZ130.
GALE WARNING FROM 7 PM THIS EVENING TO 4 AM EST SUNDAY FOR
AMZ156-158.
&&
SYNOPSIS...BTC
NEAR TERM...JME
SHORT TERM...BTC
LONG TERM...RF
AVIATION...LEP
MARINE...JACHazardous weather outlook, Jan 7, 4:14 AM EST, 11 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK FOR EASTERN NORTH CAROLINA NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 414 AM EST FRI JAN 7 2011 NCZ090-092>095-098-103-104-080915- DUPLIN-JONES-CRAVEN-PAMLICO-CARTERET-ONSLOW-OUTER BANKS DARE- OUTER BANKS HYDE- 414 AM EST FRI JAN 7 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. AREAS OF RAIN AND SNOW WILL DEVELOP THIS EVENING THEN BECOME MAINLY SNOW BEFORE ENDING LATE TONIGHT. SOME LIGHT ACCUMULATIONS COULD BE POSSIBLE...ESPECIALLY OVER THE NORTHERN SECTIONS AS TEMPERATURES DROP TO AROUND FREEZING LATER THIS EVENING. SLICK SPOTS ON ROADWAYS WILL BE POSSIBLE THROUGH SATURDAY MORNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THERE IS ANOTHER CHANCE OF WINTERY PRECIPITATION MONDAY AND TUESDAY. STAY TUNED TO LATER FORECASTS ON THIS POTENTIAL STORM SYSTEM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NCZ029-044>047-079>081-091-080915- MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT- MAINLAND HYDE-LENOIR- 414 AM EST FRI JAN 7 2011 ...WINTER WEATHER ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 7 AM EST SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. THERE IS ANOTHER CHANCE OF WINTERY PRECIPITATION MONDAY AND TUESDAY. STAY TUNED TO LATER FORECASTS ON THIS POTENTIAL STORM SYSTEM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 7, 3:15 AM EST | Winter Weather Advisory | MHX | Beaufort, Dare, Greene, Hyde, Lenoir, Martin and 3 more | 19 hr |
| Jan 7, 3:52 PM EST | Small Craft Advisory | MHX | 51 hr |
Nearby
Gale Warnings in North Carolina, 2011Every gale warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.